MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE
Catalog Number 222286
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident as related to the reported problem, and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one other dissimilar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was initially reported one anchor broke and one came out.The procedure was successfully finished with a like device.Additional complaint event information was received from our affiliate on may 15, 2013.The patient had normal bone quality, a healix awl was used in the procedure, and two (2) arthrex fiber wire sutures were being used with each anchor.There was no audible or tactile indication of failure with either anchor.The surgeon was not using the product for the first time.For the anchor which pulled out during the procedure, it pulled out during verification of the repair strength.It is unknown what type of force was applied, and unknown if the tendon side or free ends of suture were tested to verify the repair when the anchor pulled out.For the anchor which broke during the procedure, the anchor was not inserted off-axis and not used as a lever.The anchor broke while pulling suture through the system.It is unknown how long the suture limbs were, if they were of equal length, or if they had become tangled.Please see also medwatch report 1221934-2018-50870.

Brand Name
4.75MM HEALIX KNOTLESS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7638700
Report Number1221934-2018-50868
Device Sequence Number2512594
Product Code MAI
UDI-Device Identifier10886705020386
UDI-Public10886705020386
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2015
Device Catalogue Number222286
Device Lot Number3599232
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2013
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1